Immediate hypersensitivity reaction to Ketamine in children with history of atopic disease
Related Experiment Video
Updated: Feb 24, 2026

Effects of Exposure of Formaldehyde to a Rat Model of Atopic Dermatitis Induced by Neonatal Capsaicin Treatment
Published on: September 27, 2017
Seunghee Ki1, Sehun Lim1, Myoung-Hun Kim1
1Department of Anesthesiology, Inje University Busan Paik Hospital, Busan, Republic of Korea.
Insights
Anaphylaxis during anesthesia is common in patients with atopic disease. This case report details a hypersensitivity reaction to ketamine in a child with a history of atopic disease.
Area of Science:
- Anesthesiology
- Allergy and Immunology
- Pediatrics
Background:
- Anaphylaxis during anesthesia is a significant clinical concern.
- A history of atopic disease or specific allergies is frequently observed in patients experiencing anaphylaxis.
- Ketamine is an anesthetic agent that can rarely trigger hypersensitivity reactions.
Abstract:
Many investigators have demonstrated that a large number of patients who experience anaphylaxis during anesthesia have a history of atopic disease or allergy to a specific substance. Here, we review a hypersensitivity reaction to ketamine in a nine-year-old child with a history of atopic disease.
Related Concept Videos
Drug Toxicity: Allergic Reactions
Allergic Reactions: Anaphylaxis
Allergic Reactions
Hypersensitivities
Types of Hypersensitivities
Hypersensitivity reactions are categorized into four types: Type 1, Type 2, Type 3, and Type 4. Each type has a distinct mechanism...
Hypersensitivity Reactions: Delayed Hypersensitivity Reactions
Allergic Drug Reactions

